? Insulin not working?

Discussion in 'Feline Health - (The Main Forum)' started by Mary & Navi, Dec 3, 2017.

  1. Mary & Navi

    Mary & Navi Member

    Joined:
    Oct 20, 2017
    Hi all!

    So yesterday morning I gave Navi her 2u of Vetsulin and it didn’t seem to work much (293 amps/307 +1 /321 +3/363 +7/360 pmps). I figured it was because the vial was due to change (we were on day 43 after first puncture) and last night started our new vial. Her numbers only went slightly down before I went to bed (246 +2/243 +3) and figured it was because of the bad insulin shot that morning.

    Well, today doesn’t seem to be much better (289 amps/306 +2/243 +4). Are we due for a dosage increase? Could it be something else? She eats FF Classics. I feed her and the other cat 4x a day. 1 can am and pm before shot and half a can mid afternoon and before bed (so 2 1/2 cans total)...feeding too much?

    Any insight would be appreciated. Thank you!
     
  2. Kris & Teasel

    Kris & Teasel Well-Known Member

    Joined:
    Aug 17, 2016
    It's not a lot to go on but I see that on Nov 28/17 when you gave only 1 u as her evening dose she dropped nicely into blue. That's a hint that 2 u might be too high a dose and she's bouncing her BG into high numbers as a protective measure. Was she ever on a dose of 1 u twice a day or has she been on 2 u since her diagnosis?
     
  3. Mary & Navi

    Mary & Navi Member

    Joined:
    Oct 20, 2017
    Yes when she first started she was on 1u 2x a day. The reason I only gave 1u that night was because she had thrown up that morning and not eaten so I skipped her morning dose and when dinner and evening shot came around she didn’t eat again, but someone her me advised I still do a half dose since her numbers were still high and she had eaten a few bites a few hours earlier.

    You think I should try 1u tonight?
     
  4. Larry and Kitties

    Larry and Kitties Well-Known Member

    Joined:
    Dec 28, 2009
    It is unusual for BG to be about the same as PS or even a little higher.
    Looking at your SS it seems that either 2 units is too much or a dose increase is in order. I would go to 1 unit and see what happens. Then go from there.
     
  5. Mary & Navi

    Mary & Navi Member

    Joined:
    Oct 20, 2017
    Than
    Thank you! I’d never have guessed that giving too much would cause the bouncing! I’ll try 1 unit tonight.
     
    Kris & Teasel likes this.
  6. JanetNJ

    JanetNJ Well-Known Member

    Joined:
    Jun 8, 2016
    I'm in the same boat as you the last two days. Frustrating.
     

Share This Page